Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SO confused !!!! HELP!!!
Aug 20, 2006

in 96 I was tested neg 9 months after exposure.No risky behavior during that time. In 04 my husband was tested for his life insurance and his results were neg as well. 2 weeks ago I got bv which required antibiotics. The antibiotics gave me horrible side effects including oral thrush. I started getting anxious because I've never reated to antibiotics before.SO I asked my doc a few days ago if we should be tested again. She said women should be tested 3 yrs after exposure and men take even longer to show antibodies. This made me feel as though our results were wrong. My husband and I have been faithful to eachother .But now I'm feeling scared we might not really be negetive. HELP! SO SCARED! p.s I really like this website you are doing great things I will be making a donation.

Response from Dr. Frascino

Hello,

I'm not sure where your doctor is getting his or her information, but it is not accurate.

Your negative HIV test in 1996, a full nine months after your last exposure, is definitive and conclusive. No ifs, ands or buts. Your husband's negative test in '04 would also be considered conclusive, unless he tested within the three-month window period.

The information about men taking longer than woman to show antibodies is pure nonsense, as is that doctor's advice that women need to test three years after exposure. You might want to consider getting a more competent physician if this is the type of misinformation and scare tactics your guy is doling out.

You have absolutely no reason to unearth your HIV fears. Your results were not wrong. Your doctor is!

Getting thrush secondary to antibiotics is a common phenomenon and has absolutely nothing to do with HIV.

Thanks for your donation.

Stay well. Beware of that other doctor's advice!

I'm here if you need me.

Dr. Bob



Previous
please help
Next
oberlin girl wants to help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement